Beitr\ EMIS ELibM Electronic Journals Beiträge zur Algebra und Geometrie
Contributions to Algebra and Geometry
Vol. 46, No. 1, pp. 61-70 (2005)

Previous Article

Next Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home



Isotone analogs of results
by Mal'tsev and Rosenberg

Benoit Larose

Department of Mathematics and Statistics, Concordia University, 1455 de Maisonneuve West, Montr\a'eal, Qc, Canada, H3G 1M8, e-mail:

Abstract: We prove an analog of a lemma by Mal'tsev and deduce the following analog of a result of Rosenberg [R]: let $Q$ be a finite poset with $n$ elements, let $\k$ denote the $k$-element chain, and let $h$ be an integer such that $2\leq h n\leq k$. Consider the set of all order-preserving maps from $Q$ to $\k$ whose image contains at most $h$ elements, viewed as an $n$-ary relation $\mu_{Q,h}$ on $\k$. Then an $l$-ary order-preserving operation $f$ on $\k$ preserves this relation if and only if it is either (i) essentially unary or (ii) the cardinality of $f(e(Q))$ is at most $h$ for every isotone map $e:Q\rightarrow \k^l$. In other words, if an increasing $k$-colouring of the grid $\k^l$ assigns more than $h$ colours to a homomorphic image of the poset $Q$, then there is such an image that lies in a subgrid $G_1 \times \dots \times G_l$ where each $G_i$ has size at most $h$, or otherwise the colouring depends only on one variable.

[R] Rosenberg, I. G.: Completeness properties of multiple-valued logic algebras. Computer Science and Multiple-Valued Logic, Theory and Applications, D. C. Rine (ed.), North-Holland 1977, 142--186.

Keywords: Order-preserving operation, chain, clone

Classification (MSC2000): 06A11, 08A99, 08B05

Full text of the article:

Electronic version published on: 11 Mar 2005. This page was last modified: 4 May 2006.

© 2005 Heldermann Verlag
© 2005--2006 ELibM and FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition